MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE +4 ANT TRL LNR 32 X 48; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. R3 20 DEG XLPE +4 ANT TRL LNR 32 X 48; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Catalog Number 71934420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during inspection, the device was found to be broken.No case involved.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection was conducted and confirmed a piece is broken off on one of the tabs on the returned r3 20 deg xlpe +4 ant trl lnr 32 x 48.The broken piece was not returned with the product.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE +4 ANT TRL LNR 32 X 48
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10913083
Report Number1020279-2020-06848
Device Sequence Number3043458
Product Code JDG
UDI-Device Identifier00885556090565
UDI-Public885556090565
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71934420
Device Lot Number11BDS0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer07/15/2021
09/21/2021
Initial Report FDA Received Date11/27/2020
Supplement Report FDA Received Date07/16/2021
09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1